Aa
A
A
A
Close
Nutrition Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Vitamin D

I am taking 50,000 IUs of Vitamin D once a week. I just started taking it 2 days ago and have been extremely fatigued and sleepy, not normal for me. I also have had some bone and joint pain, which I've never had before. Some place online say this is a symptoms of an overdose. Other websites say Vitamin D increases calcium in the blood and the symptoms I'm having could be related to too much calcium absorption due to the increased Vitamin D. Should I be concerned? Will these symptoms gradually go away?  Thank you
1 Responses
267079 tn?1195146570
MEDICAL PROFESSIONAL
An intake of Vitamin D 400 IU is sufficient for your age. You should not go over that amount in supplementation. 2000 IU is the tolerable upper intake level for adults; however, you can be at risk for toxicity (weak muscles, weak bones, excessive bleeding, and kidney stones) if you also consume large amounts of fortified milk / dairy products and fish. Vitamin D is available through our foods - Fortified milk, breakfast cereals, egg yolks, fatty fish, fish oils, and the sun. Sit at a window with the sun shining in for about 1/2 hour (few times a week) and that will help you get enough Vitamin D.
Popular Resources
14 super-healthy foods that are worth the hype
Small changes make a big impact with these easy ways to cut hundreds of calories a day.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Tips and moves to ease backaches
Here are 12 simple – and fun! – ways to boost your brainpower.